MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Model Number 1012581-26
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents.The reported patient effect of death is listed in the graftmaster rapid exchange (rx) coronary stent graft system, domestic instructions for use (ifu), as a known patient effect of coronary stenting procedures.Per the physician, the cause of death was due to pulseless electrical activity, unrelated to the graftmaster stent.The investigation was unable to determine a conclusive cause for the reported failure to advance.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.The xience sierra stent system and the other graftmaster referenced are filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that during a left anterior descending coronary artery intervention, a 3.5 x 23mm xience sierra stent was advanced but failed to reach the lesion.Angiography showed a significant perforation.Patient became hypotensive and went into cardiac arrest.Cardiopulmonary resuscitation was performed, and a temporary pacemaker was placed, successfully reviving the patient.A 3.5x26mm graftmaster stent system was advanced but failed to reach the perforation and was removed without issue.Two additional graftmaster stents (3.5x19mm, 3.5x16mm) were advanced and successfully sealed the perforation; however, a distal edge dissection was noted.A 3x12mm xience sierra stent was implanted to successfully treat the dissection.Additionally, during this procedure, it was noted that the patient had severe aortic stenosis and was placed on an intra-arterial balloon pump.Aortic balloon valvoplasty was performed, with good results.Post procedure, the patient remained in critical condition with a poor prognosis.Later that evening, the patient died from pulseless electrical activity.There was no additional information provided.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10451761
Report Number2024168-2020-07098
Device Sequence Number4044028
Product Code MAF
UDI-Device Identifier08717648176418
UDI-Public08717648176418
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number1012581-26
Device Catalogue Number1012581-26
Device Lot Number9093041
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2020
Initial Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight73